Alert archive / California / Beach Hazards Statements in 2013

Beach Hazards Statement 4, NWS Los Angeles, CA

November 14, 2013

NWS Los Angeles, CA issued this beach hazards statement at Nov 14, 2013, 1:37 PM PST. It took effect at Nov 15, 2013, 7:00 AM PST. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2013, 1:37 PM PST (21:37 UTC)
In effect from
Nov 15, 2013, 7:00 AM PST
Expired
Nov 16, 2013, 11:00 AM PST
In force
28 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

375 
WHUS46 KLOX 142137
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
137 PM PST THU NOV 14 2013

...BUILDING NORTHWEST SEAS WILL IMPACT THE CENTRAL COAST FRIDAY
THROUGH SATURDAY MORNING...

.NORTHWEST GALES ACROSS THE OUTER COASTAL WATERS AND OFFSHORE
WATERS WILL BRING BUILDING SHORT PERIOD SEAS TO THE CENTRAL COAST
REGION. THE BUILDING SEAS WILL RESULT IN RISING SHORT PERIOD
SURF...ALONG WITH AN INCREASING RISK OF DANGEROUS RIP CURRENTS
AND MINOR BEACH EROSION ON WEST TO NORTHWEST FACING BEACHES.

CAZ034-035-151500-
/O.NEW.KLOX.BH.S.0004.131115T1500Z-131116T1900Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
137 PM PST THU NOV 14 2013

...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH
SATURDAY MORNING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
BEACH HAZARDS STATEMENT FOR LARGE SURF AND STRONG RIP CURRENTS...WHICH
IS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY MORNING.

* HAZARDS...HIGH SURF 7 TO 10 FEET ALONG WEST TO NORTHWEST FACING
  BEACHES. 

* TIMING...EARLY FRIDAY MORNING THROUGH SATURDAY MORNING. 

* LOCATION...WEST TO NORTHWEST FACING BEACHES ON THE CENTRAL COAST
  FROM POINT CONCEPTION TO POINT PIEDRAS BLANCAS.

* IMPACTS...LARGE SURF AND ROUGH WAVE CONDITIONS IN THE SURF ZONE
  AND STRONG RIP CURRENTS. MINOR BEACH EROSION WILL BE MOST LIKELY
  AT THE TIME OF HIGHEST TIDE...6.0 FEET AT 7:30 AM PST FRIDAY AND
  6.0 FEET AT 8:20 AM PST SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$

SMITH

SURVEY FOR THIS PRODUCT FOUND AT
HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
4 follow-up statements
203 
WHUS46 KLOX 151450
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
650 AM PST FRI NOV 15 2013

...LOCALLY GENERATED SEAS WILL IMPACT THE CENTRAL COAST TODAY THROUGH
SATURDAY MORNING...

.NORTHWEST GALES ACROSS THE OUTER COASTAL WATERS AND OFFSHORE
WATERS WILL BRING BUILDING SHORT PERIOD SEAS TO THE CENTRAL COAST
REGION. THE BUILDING SEAS WILL RESULT IN RISING SHORT PERIOD
SURF...ALONG WITH AN INCREASING RISK OF DANGEROUS RIP CURRENTS
AND MINOR BEACH EROSION ON WEST TO NORTHWEST FACING BEACHES.

CAZ034-035-160000-
/O.CON.KLOX.BH.S.0004.131115T1500Z-131116T1900Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
650 AM PST FRI NOV 15 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY
MORNING...

* HAZARDS...HIGH SURF 7 TO 10 FEET ALONG WEST TO NORTHWEST 
  FACING BEACHES. 

* TIMING...THROUGH SATURDAY MORNING.

* LOCATION...WEST TO NORTHWEST FACING BEACHES ON THE CENTRAL 
  COAST FROM POINT CONCEPTION TO POINT PIEDRAS BLANCAS. 

* IMPACTS...LARGE SURF AND ROUGH WAVE CONDITIONS IN THE SURF ZONE
  AND STRONG RIP CURRENTS. MINOR BEACH EROSION WILL BE MOST LIKELY
  AT THE TIME OF HIGHEST TIDE...6.0 FEET AT 7:30 AM PST TODAY AND
  6.0 FEET AT 8:20 AM PST SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$


SURVEY FOR THIS PRODUCT FOUND AT
HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
153 
WHUS46 KLOX 152353
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
352 PM PST FRI NOV 15 2013

...LOCALLY GENERATED SEAS WILL IMPACT THE CENTRAL COAST THROUGH
SATURDAY MORNING...

.NORTHWEST GALES ACROSS THE OUTER COASTAL WATERS AND OFFSHORE
WATERS CONTINUE TO BRING CHOPPY SHORT PERIOD SEAS TO THE CENTRAL
COAST REGION. THIS WILL RESULT IN ELEVATED SHORT PERIOD
SURF...ALONG WITH AN INCREASED RISK OF DANGEROUS RIP CURRENTS
AND MINOR BEACH EROSION ON WEST TO NORTHWEST FACING BEACHES.

CAZ034-035-160800-
/O.CON.KLOX.BH.S.0004.000000T0000Z-131116T1900Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
352 PM PST FRI NOV 15 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY
MORNING...

* HAZARDS...SURF 7 TO 10 FEET ALONG WEST TO NORTHWEST FACING
  BEACHES.

* TIMING...THROUGH SATURDAY MORNING.

* LOCATION...WEST TO NORTHWEST FACING BEACHES ON THE CENTRAL 
  COAST FROM POINT CONCEPTION TO POINT PIEDRAS BLANCAS. 

* IMPACTS...LARGE SURF AND ROUGH WAVE CONDITIONS IN THE SURF ZONE
  AND STRONG RIP CURRENTS. MINOR BEACH EROSION WILL BE MOST LIKELY
  AT THE TIME OF HIGHEST TIDE...6.0 FEET AT 8:20 AM PST SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$

GOMBERG/BOLDT

SURVEY FOR THIS PRODUCT FOUND AT
HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
893 
WHUS46 KLOX 160745
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1145 PM PST FRI NOV 15 2013

...LOCALLY GENERATED SEAS WILL IMPACT THE CENTRAL COAST THROUGH
SATURDAY MORNING...

.STRONG NORTHWEST WINDS ACROSS THE OUTER AND NORTHERN COASTAL
WATERS CONTINUED TO BRING CHOPPY SHORT PERIOD SEAS TO THE CENTRAL
COAST REGION. THIS WILL RESULT IN ELEVATED SHORT PERIOD SURF...
ALONG WITH AN INCREASED RISK OF DANGEROUS RIP CURRENTS AND MINOR
BEACH EROSION ON WEST TO NORTHWEST FACING BEACHES.

CAZ034-035-161900-
/O.CON.KLOX.BH.S.0004.000000T0000Z-131116T1900Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
1145 PM PST FRI NOV 15 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 AM PST
SATURDAY...

* HAZARDS...SURF 7 TO 10 FEET ALONG WEST TO NORTHWEST FACING 
  BEACHES. 

* TIMING...THROUGH SATURDAY MORNING.

* LOCATION...WEST TO NORTHWEST FACING BEACHES ON THE CENTRAL 
  COAST FROM POINT CONCEPTION TO POINT PIEDRAS BLANCAS. 

* IMPACTS...LARGE SURF AND ROUGH WAVE CONDITIONS IN THE SURF 
  ZONE AND STRONG RIP CURRENTS. MINOR BEACH EROSION WILL BE MOST 
  LIKELY AT THE TIME OF HIGHEST TIDE...6.0 FEET AT 8:20 AM PST 
  SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$


SURVEY FOR THIS PRODUCT FOUND AT
HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
052 
WHUS46 KLOX 161833
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1033 AM PST SAT NOV 16 2013

CAZ034-035-161945-
/O.EXP.KLOX.BH.S.0004.000000T0000Z-131116T1900Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
1033 AM PST SAT NOV 16 2013

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 11 AM PST THIS
MORNING...

SURF IS SUBSIDING ALONG THE CENTRAL COAST BEACHES TODAY AND WILL
CONTINUE TO SUBSIDE THROUGH THE WEEKEND. 

$$


SURVEY FOR THIS PRODUCT FOUND AT
HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Nov 14, 10:03 AM PST, 3 hours 34 minutes earlier.

Area forecast discussion, Nov 14, 10:03 AM PST, 3 hours 34 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1003 AM PST THU NOV 14 2013

...UPDATED AVIATION DISCUSSION...

.SYNOPSIS...

COOLER AFTERNOON TEMPERATURES ARE EXPECTED TODAY THROUGH THE WEEKEND
AS THE UPPER LEVEL HIGH PRESSURE SYSTEM WEAKENS AND AN UPPER LEVEL
TROUGH MOVES THROUGH FROM THE NORTH. THERE IS A SLIGHT CHANCE OF
PRECIPITATION FOR EASTERN LOS ANGELES COUNTY SATURDAY AND EARLY
SUNDAY WITH THE BEST CHANCES IN THE SAN GABRIEL MOUNTAIN FOOTHILLS
SATURDAY. HIGH PRESSURE RETURNS EARLY NEXT WEEK TO BRING ABOVE
NORMAL TEMPERATURES MOST AREAS.

&&

.SHORT TERM (REST OF TODAY-SAT)...
THE TRANSITION TO COOLER WEATHER OVER THE NEXT SEVERAL DAYS IS
ALREADY OCCURRING AS THE UPPER LEVEL RIDGE IS STARTING TO BREAK DOWN
IN ADVANCE OF THE UPPER LEVEL TROF CURRENTLY DIGGING SOUTH THROUGH
WASHINGTON STATE. WINDS ALONG THE CENTRAL COAST ARE SHOWING A
GRADUAL INCREASE IN THEIR ONSHORE COMPONENT AND STRATUS HAS SNEAKED
INTO THE SOME PARTS OF THE SBA CENTRAL COAST AND THE EXTREME
NORTHERN SLO COUNTY COAST. TEMPERATURES THOSE AREAS ARE QUITE A BIT
COOLER THIS MORNING COMPARED TO YESTERDAY AT THIS TIME. FURTHER
SOUTH CONDITIONS ARE STILL FAIRLY MILD WITH PLENTY OF SUN AND
READINGS IN THE 70S COASTAL AND VALLEY AREAS....IN FACT A LITTLE
WARMER THAN YESTERDAY MORNING'S READINGS. THE LAX-DAG PRESSURE
GRADIENT IS STILL PRETTY HEALTHY OFFSHORE AT -4.7...BUT IS SHOWING A
WEAK ONSHORE TREND COMPARED TO YESTERDAY AT THIS TIME. 12Z MODELS
ARE STILL ON TRACK WITH CONTINUED LOWERING HEIGHTS...AND FOR SOUTH
OF POINT CONCEPTION...THE RETURN OF ONSHORE FLOW AND THE ASSOCIATED
COOL DOWN THIS AFTERNOON. ALTHOUGH LA AND VTU COUNTY TEMPERATURES
ARE EXPECTED TO BE COOLER THIS AFTERNOON WEST OF THE MOUNTAINS OUT
TO THE COAST COMPARED TO YESTERDAY...THEY WILL STILL BE QUITE A BIT
ABOVE NORMAL THANKS TO THE RECORD WARM CONDITIONS OF YESTERDAY.

EXPECTING ANOTHER ROUND OF SUNDOWNER WINDS FOR SBA COUNTY LATE THIS
AFTERNOON INTO TONIGHT. THE MONTECITO HILLS RAWS RECORDED WINDS
GUSTING JUST OVER 50 MPH LAST EVENING...BUT TONIGHT SHOULD SEE THE
STRONGER WINDS SHIFT SLIGHTLY FURTHER WEST TOWARD THE GAVIOTA AREA
AND BE MORE NORTHWESTERLY THAN NORTHEASTERLY. THE WIND ADVISORY FOR
THE SBA SOUTH COAST AND MOUNTAINS STILL LOOKS TO BE NEEDED GIVEN THE
LATEST MODEL FORECASTS.

FRIDAY WILL BE QUITE BIT COOLER AS THE UPPER LEVEL TROUGH SWINGS
THROUGH THE WESTERN GREAT BASIN AND PULLS A VORT LOBE THROUGH THE
AREA BY LATE AFTERNOON AND LOWER OUR HEIGHTS. COASTAL CLOUDS AND FOG
RETURN TO LA COUNTY UNDER THE INFLUENCE OF A FAIRLY STRONG EDDY.
THE TREND FOR EVEN COOLER TEMPS ON SATURDAY STILL LOOKS ON
TRACK...ALTHOUGH NOT VERY IMPRESSED WITH OUR PRECIP CHANCES
CURRENTLY FORECAST FOR THE SAN GABRIEL VALLEY AND EASTERN SAN
GABRIEL MOUNTAINS LATE FRIDAY AND SATURDAY. WILL TAKE A CLOSER
LOOK THIS AFTERNOON AND ADJUST IF NECESSARY.

FORECAST LOOKS GOOD WITH NO CHANGES NEEDED AT THIS TIME.

***FROM PREVIOUS DISCUSSION***

.LONG TERM (SUN-WED)...
THE TROFING ENDS SUNDAY AND SKIES SHOULD CLEAR OUT, THE ADDED
SUNSHINE WILL ALLOW FOR A FEW DEGREES OF WARMING BUT MAX TEMPS WILL
STILL BE BELOW NORMAL.

WESTERLY FLOW AND RISING HGTS WILL MAKE FOR A NICE DAY (CLOUDY COLD
WEEKEND AND A SUNNY WARM UP FOR MONDAY NOT QUITE THE OPTIMAL TIMING
FOR SURE) WITH MAX TEMPS ONLY A DEGREE OR SO BLO NORMAL.

MDLS REVERSED COURSE FOR TUE-WED FCST AND NOW A STRONG WESTERLY
ZONAL FLOW PATTERN INSTEAD OF THE RIDGE. DID NOT GO WHOLE HOG INTO
THIS SOLN BUT DID LOP OFF SEVERAL DEGREES FROM THE MAX TEMPS...BUT
IF MDLS CONTINUE TO GO IN THIS DIRECTION THE FCST WILL NEED FURTHER
COOLING AND A LOT MORE STRATUS.

&&

.AVIATION...14/1800Z...

N OF PT CONCEPTION...MODERATE CONFIDENCE IN 18Z TAFS. FOR THE
OVERNIGHT TIME PERIOD...THERE IS A 20% CHANCE THAT N WINDS WILL KEEP
LIFR CIGS/VSBY FROM FORMING OVER KSMX. THERE IS A 20% CHANCE THAT
LOW CLOUDS WILL BECOME MORE WIDESPREAD...AFFECTING KSBP EARLY FRI
MORNING. OTHERWISE VFR CONDS EXPECTED.

S OF PT CONCEPTION...MODERATE TO HIGH CONFIDENCE IN 18Z TAFS. VFR
CONDS ARE ANTICIPATED THROUGH THIS EVENING FOR ALL SITES. FOR THE
OVERNIGHT PERIOD...EXPECT STRATUS TO MOVE ACROSS KLAX/KLGB AS AN
EDDY FORMS OVER THE NEARSHORE WATERS. HOWEVER...THE TIMING OF THIS
STRATUS RETURN AS WELL AS FLIGHT CATEGORY IS LOW CONFIDENCE.

GUSTY N WINDS EXPECTED NEAR KSBA...WITH A CHANCE OF TURBULENCE
AND/OR LLWS AFTER 12Z FRI.

KLAX...HIGH CONFIDENCE IN VFR CONDS THROUGH THIS EVENING...THEN
MODERATE CONFIDENCE FOR TONIGHT DUE TO UNCERTAINTY IN TIMING AND
HEIGHT OF LOWER CIGS/VSBY.

KBUR...HIGH CONFIDENCE IN 18Z TAF WITH VFR CONDS EXPECTED.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...JACKSON/RORKE
AVIATION...SMITH
SYNOPSIS...KH

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Nov 14, 6:00 AM PST, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST THU NOV 14 2013

CAZ034>041-044>046-051>054-059-087-088-547-548-151400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PST THU NOV 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

A SUNDOWNER WILL BRING HAZARDOUS WINDS TO THE SANTA BARBARA SOUTH
COAST THIS EVENING AND OVERNIGHT. GALE FORCE WIND GUSTS WILL BRING
HAZARDOUS BOATING CONDITIONS TO THE OUTER WATERS THIS AFTERNOON AND
OVERNIGHT.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

GALE FORCE WIND GUSTS WILL BRING HAZARDOUS BOATING CONDITIONS TO THE
OUTER WATERS THROUGH FRIDAY.

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RORKE

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 13, 5:19 PM PSTWind AdvisoryLOX10 hr
Nov 14, 2:29 AM PSTGale WarningLOX42 hr
Nov 14, 3:05 AM PSTWind AdvisoryLOX24 hr

Nearby

Beach Hazards Statements in California, 2013Every beach hazards statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.